MAUDE Adverse Event Report: DEPUY MITEK LLC US MINILOK QA+ #2-0 OC RB-1; SCREW, FIXATION, BONE

DEPUY MITEK LLC US MINILOK QA+ #2-0 OC RB-1; SCREW, FIXATION, BONE
Catalog Number 212854
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/08/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.H11 additional narrative: e1: account full name: (b)(6) hospital investigation summary: the product was not returned to j&j medtech orthopaedics; however, photos were provided for evaluation.Visual inspection of the returned photos found that the complete suture condition is not visible, no broken areas were noted.No observations pertaining to the nature of the reported event or any other anomaly were identified.The overall complaint was not confirmed as the observed condition of the minilok qa+ #2-0 oc rb-1 would have not contributed to the complained device issue.Based on the findings, the investigation could not draw any conclusions and no potential cause about the reported event can be established due to the insufficient evidence provided.It has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.
 
Event or Problem Description
It was reported that during a surgical procedure of the hand it was observed that when the suture of the minilok qa+ #2-0 oc rb-1 device was tightened, the suture broke off.Another device was used to complete the surgery.There were no adverse consequences to the patient.No additional information could be provided.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.H11 additional narrative: investigation summary: the product was not returned to j&j medtech orthopaedics; however,, photos were provided for evaluation.Visual inspection of the returned photos found that the complete suture condition is not visible, no broken areas were noted.No observations pertaining to the nature of the reported event or any other anomaly were identified.The overall complaint was not confirmed as the observed condition of the minilok qa+ #2-0 oc rb-1 would have not contributed to the complained device issue.Based on the findings, the investigation could not draw any conclusions and no potential cause about the reported event can be established due to the insufficient evidence provided.It has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.H11 additional narrative: correction h11: please note that the incorrect investigation summary was inadvertently submitted on the previously submitted supplemental medwatch report.Please note that the investigation summary has been updated with the returned product investigation.Updated investigation summary: the product was returned to j&j medtech orthopaedics for evaluation.Visual inspection of the returned device found the suture broken and frayed, which broken fragments were not returned for evaluation.Additionally, the anchor and one of the needles were not returned for evaluation.No other anomalies were noted.The overall complaint was confirmed as the observed condition of the minilok qa+ #2-0 oc rb-1 would have contributed to the complained device issue.Based on the findings, the potential cause for the anchor damage can be traced to procedural variables such as handling of the device or product interaction during procedure and over-tensioning of the suture, conditions that can lead to the suture damage.As per instructions for use (ifu); excessive tension may overload the anchor or suture.It has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.H11 additional narrative: d9, h3, h6: the actual device has been returned and is currently pending evaluation.Once reliability engineering evaluates the device, a supplemental medwatch report will be sent accordingly.

Brand Name
MINILOK QA+ #2-0 OC RB-1
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer (Section G)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key22070467
Report Number1221934-2025-01875
Device Sequence Number12937392
Product Code HWC
UDI-Device Identifier10886705002436
UDI-Public(01)10886705002436(10)272L927(17)270131
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number212854
Device Lot Number272L927
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/12/2025
Supplement Date Received by Manufacturer05/29/2025
06/02/2025
06/03/2025
Initial Report FDA Received Date05/22/2025
Supplement Report FDA Received Date05/29/2025
06/03/2025
06/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown